Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2010, 6:39 PM EDT for Crisp County, Sumter County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 17, 2010, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crisp County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:39 PM EDT | TSTM WND DMG | Leslie, GA | ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS52 KFFC 172239
SVRFFC
GAC081-261-172315-
/O.NEW.KFFC.SV.W.0161.100617T2239Z-100617T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRISP COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DESOTO...
MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LESLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3183 8387 3184 8393 3186 8395 3190 8394
3190 8414 3202 8421 3209 8401 3201 8394
3184 8375 3180 8383
TIME...MOT...LOC 2239Z 334DEG 15KT 3197 8406
$$1 follow-up statement
538
WWUS52 KFFC 172259
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU JUN 17 2010
GAC081-261-172315-
/O.CON.KFFC.SV.W.0161.000000T0000Z-100617T2315Z/
CRISP GA-SUMTER GA-
659 PM EDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN SUMTER AND SOUTHWESTERN CRISP COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF FORT EARLY...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3195 8401 3196 8389 3183 8377 3180 8383
3183 8387 3184 8393 3186 8395 3190 8394
3190 8414 3191 8415
TIME...MOT...LOC 2300Z 334DEG 15KT 3189 8401
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:42 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 17, 5:42 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT THU JUN 17 2010 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SHOWERS AND THUNDERSTORMS ARE PUSHING INTO NW GA FROM TN AND N AL...ASSOCIATED WITH PSEUDO-STATIONARY BACK DOOR FRONTAL BOUNDARY EXTENDING FROM NC INTO NW TN. INCREASED POPS FOR THE REMAINDER OF THE AFTERNOON...WITH LIKELY ACROSS NW GA TO ACCOUNT FOR CURRENT CONVECTIVE ACTIVITY. EXPECT STRONG WINDS AND POSSIBLE LARGE HAIL WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE. THESE STORMS ARE THE FIRST OF TWO WAVES TO IMPACT THE AREA...WITH ACTIVITY EXPECTED TO DIMINISH OVERNIGHT. MODELS INITIALIZE WELL WITH THE SURFACE REFLECTION OF THE UPPER HIGH PRESSURE RIDGE SITUATED ACROSS THE EASTERN US. LOW PRESSURE REMAINS OVER NEW ENGLAND WITH THE AFOREMENTIONED FRONTAL BOUNDARY EXTENDING BACK INTO TN. MODELS IN BETTER AGREEMENT WITH THE MOVEMENT OF THE FRONTAL BOUNDARY INTO GA. HAVE CONTINUED WITH A BIAS TOWARDS PERSISTENCE...WITH DIURNAL CONVECTIVE ACTIVITY EACH AFTERNOON THROUGH THE SHORT TERM...BUT GIVEN BOUNDARY PLACEMENT ACROSS THE STATE...HAVE TENDED TOWARDS SLIGHTLY HIGHER POPS ACROSS THE CENTRAL CWA. BOUNDARY INFLUENCE REFLECTED IN SWITCH TO EAST WINDS AT THE SURFACE BY FRIDAY PM...AND WITH GOOD FLOW OFF THE ATLANTIC...AMPLE MOISTURE ACROSS S GA SHOULD FUEL THOSE PM TSTMS. HIGH PRESSURE RIDGE ALOFT REMAINS IN PLACE THROUGH THE PERIOD...WITH ANOTHER UPPER LOW SAILING ACROSS THE NORTHERN PLAINS AND WEAKENING AS IT APPROACHES THE GREAT LAKES REGION BY SAT PM. PREVIOUSLY FORECAST HIGHS FOR FRIDAY SEEM SLIGHT TOO WARM WITH THE MOVEMENT OF THE FRONTAL BOUNDARY INTO THE REGION. HAVE TENDED TOWARDS WARMER GUIDANCE AHEAD OF THE BOUNDARY FOR FRIDAY LOW TEMPS...AND HAVE SIDED SLIGHTLY COOLER THAN GUIDANCE HIGHS FRIDAY ACROSS N GA BEHIND THE FRONT. STAYED WITH A BLEND OF THE MAV MET FOR SAT TEMPS. .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS SEEM CONSISTENT WITH PUSHING THE LOW PRESSURE SYSTEM FROM THE GREAT LAKES TO EASTERN CANADA BY SUNDAY AFTERNOON...KEEPING IT SLIGHTLY MORE TO THE NORTH THAN PREVIOUS MODEL RUNS. ASSOCIATED FRONTAL BOUNDARY IS DRAGGED BEHIND THE LOW...SETTING UP ALONG THE EASTERN SEABOARD BY LATE SUNDAY NIGHT. FOR NOW...HIGH PRESSURE RIDGE SEEMS TO KEEP THE BOUNDARY AT BAY...WITH LITTLE IMPACT TO THE CWA INTO EARLY NEXT WEEK. OVERALL...NO SIGNIFICANT CHANGES TO THE OVERALL AIR MASS EXPECTED...AND HAVE CONTINUED WITH DIURNAL CONVECTION WITH WARM HIGHS AND MILD LOWS. 31 && .AVIATION... EXPECT TS CURRENTLY IN NW GA TO BE NEAR ATL METRO TAF SITES BY 00Z TAF ISSUANCE. OVERALL VFR CONDITIONS IN THE TAFS...BUT MAY SEE SOME ISOLD IFR/MVFR CONDITIONS AS THE TS MOVE THROUGH. ACTIVITY SHOULD DIMINISH BY 01Z AT ATL METRO SITES AND BY 02Z AT CSG-MCN-AHN. GFS IS SLOWER ON THE WIND SHIFT TO THE NE AT ATL AS IT INDICATES 15Z FRIDAY COMPARED TO 06Z SHOWN BY THE NAM. GFS TRIES TO BRING WINDS BACK TO THE NW BUT PLAN ON LEANING TOWARD THE NAM AND STICKING WITH NE WINDS AT 6KTS. NEITHER GFS OR NAM MOS ARE INDICATING TS FOR FRIDAY AFTN. BASED ON THIS AND WEAKER INSTABILITIES...WILL REMOVED CB FROM TAF AT THIS TIME. JLF && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 94 71 91 69 / 20 20 20 30 20 ATLANTA 72 92 74 91 72 / 20 20 20 20 20 BLAIRSVILLE 63 88 63 85 63 / 20 20 10 20 20 CARTERSVILLE 67 93 68 91 65 / 20 20 20 20 20 COLUMBUS 74 95 74 95 73 / 20 30 20 30 20 GAINESVILLE 70 91 70 90 70 / 20 20 20 20 20 MACON 71 95 72 93 69 / 20 30 20 30 20 ROME 69 94 69 93 68 / 20 20 10 20 20 PEACHTREE CITY 68 92 68 92 66 / 20 20 20 30 20 VIDALIA 74 94 74 91 73 / 20 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 17, 5:54 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 AM EDT THU JUN 17 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 554 AM EDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .SYNOPSIS... AN UPPER LEVEL RIDGE OVER THE GULF OF MEXICO CONTINUES TO DOMINATE OUR WEATHER. AN UPPER TROUGH WILL PUSH THROUGH THE REGION TODAY AS THE CENTER OF THE RIDGE SLIDES SLIGHTLY TO THE WEST. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. STRONG WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. .DISCUSSION... AS WITH THE LAST SEVERAL DAYS...THE HOT...HUMID AIRMASS WILL REMAIN OVER THE SOUTHEAST. TEMPERATURES WILL AGAIN HEAT UP INTO THE 90S JUST ABOUT EVERYWHERE...WITH CAPE VALUES AGAIN EXPECTED TO BE BETWEEN 2000-3000. AS THE UPPER LEVEL TROUGH PUSHES THROUGH THE AREA THIS AFTERNOON...IT WILL ADD TO THE INSTABILITY... ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 17, 5:14 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 3 SW RINGGOLD 34.88N 85.15W
06/17/2010 CATOOSA GA EMERGENCY MNGR
TWELVE TREES DOWN. ONE TREE FELL ON A CAR AND ANOTHER
FELL ON A HOME. MINOR DAMAGE SUSTAINED TO A BARN.
&&
JLFSpecial weather statement, Jun 17, 5:24 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EDT THU JUN 17 2010 GAZ080-093-104-172215- 524 PM EDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER... TAYLOR AND MACON COUNTIES UNTIL 615 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF RUPERT...AND ANOTHER STRONG THUNDERSTORM NEAR GARDEN VALLEY...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER... TAYLOR AND MACON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUPERT...POTTERVILLE...HICKS...GARDEN VALLEY...IDEAL...WHITEWATER STATE PARK...FOUNTAINVILLE...BARTLETT... MONTEZUMA AND OGLETHORPE.
Special weather statement, Jun 17, 5:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT THU JUN 17 2010 GAZ092-093-095-105-107-172230- 552 PM EDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN PULASKI...SCHLEY...MACON...HOUSTON AND DOOLY COUNTIES UNTIL 630 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MEADOWDALE TO BARTLETT...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PULASKI...SCHLEY...MACON...HOUSTON AND DOOLY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MEADOWDALE... WINCHESTER...WHITEWATER STATE PARK...SAINT LOUIS...BARTLETT... IDEAL...MARSHALLVILLE...FOUNTAINVILLE...MOSS OAK...PERRY... MONTEZUMA...OGLETHORPE...FIVE POINTS...HENDERSON AND CLINCHFIELD.
Special weather statement, Jun 17, 5:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT THU JUN 17 2010 GAZ031>033-041>045-172230- 559 PM EDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...NICKEL SIZED HAIL AND 50 MPH WINDS IN DOUGLAS...CARROLL...HARALSON... DEKALB...PAULDING...COBB AND FULTON COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SANDY PLAINS TO TALLAPOOSA...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE PRODUCED A GUST FRONT AHEAD OF THE STORMS. THIS GUST FRONT CONTAINS WINDS OF 40 TO 50 MPH AND COULD PUSH DOWN SMALL TREES. IN ADDITION...THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS DOUGLAS...CARROLL...HARALSON...DEKALB...PAULDING...COBB AND FULTON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION...LOST MOUNTAIN PARK...JIM R MILLER PARK...SANDY PLAINS...WHITE WATER PARK...POWDER SPRINGS...MARIETTA... HIRAM...NEW GEORGIA...TALLAPOOSA...DRAKETOWN...TEMPLE...DOBBINS AIR RESERVE BASE...BROWNSVILLE AND BREMEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 17, 6:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT THU JUN 17 2010 GAZ095-096-107-172300- 625 PM EDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PULASKI... BLECKLEY AND HOUSTON COUNTIES UNTIL 700 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KATHLEEN...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOUSTON LAKE...SAND BED...KATHLEEN...BONAIRE...CLINCHFIELD...HAYNEVILLE...MAGNOLIA... KLONDIKE...OCMULGEE PUBLIC FISHING AREA...BROWNDALE...PORTER... PAULK...PULASKI STATE PRISON...WALLACE AND MOBLEY CROSSING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 17, 6:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT THU JUN 17 2010 GAZ032>034-044-045-053>057-067>069-078-079-172300- 631 PM EDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED HAIL AND 45 MPH WINDS IN HARRIS...TALBOT...UPSON...PIKE... MERIWETHER...SPALDING...COWETA...FAYETTE...HENRY...CLAYTON...DEKALB.. .COBB...GWINNETT AND FULTON COUNTIES UNTIL 700 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BROOKHAVEN TO 36 MILES WEST OF THOMAS CROSSROADS...MOVING EAST AT 10 MPH. THESE STORMS HAVE PRODUCED A GUST FRONT FROM ATLANTA...TO NORTHEAST OF NEWNAN TO BOWDON. WINDS ALONG THIS GUST FRONT COULD REACH 35 TO 45 MPH. IN ADDITION...THE STORMS BEHIND THIS GUST FRONT HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS HARRIS...TALBOT...UPSON...PIKE... MERIWETHER...SPALDING...COWETA...FAYETTE...HENRY...CLAYTON...DEKALB.. .COBB...GWINNETT AND FULTON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 40 min |
| Jun 16, 9:42 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 48 min |
| Jun 16, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 46 min |
| Jun 16, 10:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 28 min |
| Jun 16, 10:58 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 47 min |
| Jun 17, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 33 min |
| Jun 17, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 41 min |
| Jun 17, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 51 min |
| Jun 17, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 44 min |
| Jun 17, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 30 min |
| Jun 17, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 43 min |
| Jun 17, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 43 min |
| Jun 17, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 12 min |
| Jun 17, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.